Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 8, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 14, 2019, 1:07 PM EDT for Daviess County, Martin County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 1:07 PM EDT (17:07 UTC)
- Expired
- Mar 14, 2019, 1:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Daviess County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 10:47 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WUUS53 KIND 141707
SVRIND
INC027-101-141730-
/O.NEW.KIND.SV.W.0008.190314T1707Z-190314T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
107 PM EDT THU MAR 14 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Martin County in southwestern Indiana...
Southeastern Daviess County in southwestern Indiana...
* Until 130 PM EDT.
* At 107 PM EDT, a severe thunderstorm was located near Shoals, or 23
miles east of Petersburg, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shoals, Loogootee, Alfordsville, Indian Springs and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 500 PM EDT for south central
and southwestern Indiana.
LAT...LON 3850 8696 3850 8698 3851 8700 3851 8707
3890 8668 3853 8668 3853 8683 3850 8688
3850 8692 3851 8693 3849 8695
TIME...MOT...LOC 1707Z 228DEG 49KT 3859 8686
HAIL...<.75IN
WIND...60MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 1:00 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 14, 1:00 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 100 PM EDT Thu Mar 14 2019 .UPDATE... The Near Term and Aviation sections have been updated below. && .SYNOPSIS... Issued at 347 AM EDT Thu Mar 14 2019 The large and intense storm system that has plagued the middle part of the country over the last day will track into the Great lakes this evening. The threat for severe thunderstorms and high winds later today will exist ahead of a strong cold front. Much colder air will return into the Ohio Valley Friday into the weekend behind the front. Mainly dry and cool conditions are expected this weekend through the middle of next week. && .NEAR TERM /This Afternoon/... Issued at 100 PM EDT Thu Mar 14 2019 Updates to near term section mainly to include severe mention in watch area and better align categorical pops with expectations as line slides eastward as individual convective elements move northeastward this afternoon. Previous discussion follows. Issued at 940 AM EDT Thu Mar 14 2019 Previous forecast appears on track and limited changes were made. Deep low pressure was in place over Iowa. Satellite Imagery shows a conveyor belt of moisture ahead of the low streaming across Tennessee and Kentucky To Indiana. Radar shows a plethora of scattered showers arriving in Central Indiana from the Southwest. The ongoing Strong pressure gradient across the area was resulting in gusty winds across the forecast area. The surge of moisture will arriving within the flow this afternoon will result in the development of additional showers and storms. Given the favorable wind shear and strong pressure gradient....the ongoing mention of possible severe storms along with our ongoing wind advisory remains valid. HRRR suggests best window for showers and storms between 18-22Z. Thus have trended pops toward the highest values during the afternoon. Given the strong warm air advection expected today and the periodic nature of the showers have trended highs at or above the forecast builder blends. && .SHORT TERM /Tonight through Saturday Night/... Issued at 347 AM EDT Thu Mar 14 2019 Forecast challenges focus on light precip chances Friday as the cold pool swings across the lower Great Lakes...and temperatures as the brief foray with spring weather ends and colder temps return. Most if not all rain will be out of central Indiana by early evening as the occluded front presses across the region. The primary impact through much of the evening will remain the high winds as model soundings maintain a well mixed boundary layer tapping into the departing low level jet. While it will remain windy through the night...a developing inversion and weakening flow through the upper levels of the boundary layer will enable winds to drop below headline criteria most likely by mid to late evening. As a well defined dry slot swings across the region in wake of the front...expect a period with mainly clear skies before lower clouds associated with cold pool expand back across the forecast area overnight. The surface low will be north of the Great Lakes by Friday morning tracking northeast towards james Bay by Friday night. A trailing surface trough in tandem with an upper level wave will maintain cloudy and breezy conditions all day Friday with precipitation in vicinity of the trough. Critical thicknesses dip down within the cold pool that precipitation type will be in the form of a rain/snow mix or perhaps more likely all snow. Bulk of the showers will be focused across the northern 2/3 of the forecast area with no accumulation expected. The presence of the snow showers combined with the wind and the temperatures will add to the raw feeling to Friday...especially when juxtaposed against the temperatures experienced Wednesday and those expected today. Skies will gradually clear Friday night into Saturday morning as the storm system fully departs off to the northeast and high pressure builds in from the west. Continued cyclonic flow aloft however will likely enable some cu formation through the day. A weak but fast moving upper level wave will approach from the northwest late Saturday night. Moisture is limited with this feature and anticipate just an increase in mid level clouds late Saturday night as the wave moves into the region. Temps...am much closer to the cooler METMOS guidance for highs Friday and Saturday with daytime temperatures likely to remain in the low to mid 40s. A model blend should work well for lows through the period which will settle back into the 20s by Friday and Saturday nights. && .LONG TERM /Sunday through Wednesday/... Issued at 242 AM EDT Thu Mar 14 2019 Ensembles are in good agreement with respect to the upcoming pattern during this period. Long wave troughing will hold over the eastern parts of the country, as upper ridging drifts slowly east through the Rockies. Some of the ensembles still indicates potential for light showers on Sunday, as a disturbance moves through the Great Lakes. Will go with chance PoPs on Sunday, mainly over the northeast zones. Another weak disturbance may move through the area around next Wednesday. Ensembles are not very bullish on precipitation chances yet with this disturbance. Will lean towards mainly a dry forecast after Sunday until some better trends can become established. && .AVIATION /Discussion for the 14/18Z TAFs/... Issued at 100 PM EDT Thu Mar 14 2019 MVFR conditions at IND/BMG. VFR at LAF/HUF. All sites will return to VFR later this afternoon, and then become MVFR late tonight as trailing upper level wave moves into the area and low stratus develops. Convective line will be in the vicinity of IND/BMG early in the period before moving eastward. Additional development cannot entirely be ruled out, but will likely be limited. Winds are currently out of the south/southeast across the area at 15-20KT gusting to 20-30KT. Expect these to strengthen a bit this afternoon with gusts as high as 41KT possible. These gusts will drop back into the 20-30KT range this evening but remain through the period. Visibilities may be occasionally impacted in showers/storms but this will be transient. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM EDT this evening for INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...Ryan NEAR TERM...Puma/Nield SHORT TERM...Ryan LONG TERM...JAS AVIATION...Nield
Hazardous weather outlook, Mar 14, 4:18 AM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 418 AM EDT Thu Mar 14 2019 INZ021-028>031-035>049-051>057-060>065-067>072-151000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 418 AM EDT Thu Mar 14 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Rain and embedded thunderstorms this morning. Severe thunderstorms this afternoon. High winds possible today. Hazards: Lightning...brief heavy rainfall and gusty winds this morning. Damaging winds as the primary threat with tornadoes... large hail...lightning and brief heavy rainfall this afternoon. High wind gusts outside of showers and storms peaking at 45 to 55 mph. Timing: The main severe weather threat will exist between 12 pm and 6 pm. Highest winds expected during the afternoon and evening. Discussion: An intense storms system will track from the central Plains to the Great Lakes today...bringing the chance for rain... storms and high winds to central Indiana. Severe storms are a threat this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: A few chances for rain and/or snow showers Friday...Sunday and again Wednesday. Discussion: Rain and snow showers will be possible Friday as an upper level disturbance on the back side of the large storm system moves through the area. Mainly dry and cool weather is expected for the weekend through the middle of next week with just a few small chances for precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Mar 14, 9:43 AM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
943 AM EDT THU MAR 14 2019
INZ035-043-044-141430-
Fountain IN-Parke IN-Vermillion IN-
943 AM EDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...PARKE AND VERMILLION
COUNTIES UNTIL 1030 AM EDT...
At 942 AM EDT, Doppler radar was tracking a strong thunderstorm over
Paris, moving northeast at 75 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clinton, Covington, Rockville, Veedersburg, Newport, Attica, Fairview
Park, Cayuga, Montezuma, Dana, Hillsboro, Kingman, Perrysville,
Universal, Mecca, Bloomingdale, Marshall, Newtown, Mellott and
Wallace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4013 8752 4015 8749 4013 8749 4013 8741
4016 8744 4018 8742 4035 8712 3977 8710
3961 8739 3961 8753
TIME...MOT...LOC 1342Z 219DEG 64KT 3962 8771
PUMALocal storm report, Mar 14, 12:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1252 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HAIL RUSSIAVILLE 40.42N 86.27W
03/14/2019 E0.88 INCH HOWARD IN TRAINED SPOTTER
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:43 AM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 47 min |
| Mar 14, 11:15 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 47 hr |
| Mar 14, 11:15 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 21 hr |
| Mar 14, 11:15 AM EDT | River Flood Warning | IND | Knox | 9 days |
| Mar 14, 11:42 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 33 min |
| Mar 14, 12:14 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 46 min |
| Mar 14, 12:54 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 36 min |
| Mar 14, 1:15 PM EDT | Tornado Warning | IND | Brown, Jackson, Lawrence, Monroe | 30 min |
| Mar 14, 1:18 PM EDT | Tornado Warning | IND | Lawrence, Martin | 27 min |
| Mar 14, 1:34 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson | 26 min |
| Mar 14, 1:39 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 36 min |
| Mar 14, 1:54 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 24 min |
| Mar 14, 2:06 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 24 min |
| Mar 14, 2:09 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 36 min |
| Mar 14, 2:25 PM EDT | Tornado Warning | IND | Jackson, Jennings | 20 min |
| Mar 14, 2:26 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 34 min |
| Mar 14, 2:40 PM EDT | Tornado Warning | IND | Decatur, Jennings | 20 min |
| Mar 14, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 19 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.